Skip navigation

Pre-emptive scheduling problems with controllable processing times

Pre-emptive scheduling problems with controllable processing times

Shakhlevich, Natalia V. and Strusevich, Vitaly A. (2005) Pre-emptive scheduling problems with controllable processing times. Journal of Scheduling, 8 (3). pp. 233-253. ISSN 1094-6136 (Print), 1099-1425 (Online) (doi:10.1007/s10951-005-6813-1)

Full text not available from this repository.

Abstract

We consider a range of single machine and identical parallel machine pre-emptive scheduling models with controllable processing times. For each model we study a single criterion problem to minimize the compression cost of the processing times subject to the constraint that all due dates should be met. We demonstrate that each single criterion problem can be formulated in terms of minimizing a linear function over a polymatroid, and this justifies the greedy approach to its solution. A unified technique allows us to develop fast algorithms for solving both single criterion problems and bicriteria counterparts.

Item Type: Article
Uncontrolled Keywords: single machine scheduling, parallel machine scheduling, controllable processing times, bicriteria problems, polymatroids, greedy algorithms
Subjects: Q Science > QA Mathematics
Pre-2014 Departments: School of Computing & Mathematical Sciences
School of Computing & Mathematical Sciences > Department of Mathematical Sciences
School of Computing & Mathematical Sciences > Statistics & Operational Research Group
Related URLs:
Last Modified: 14 Oct 2016 09:02
Selected for GREAT 2016: None
Selected for GREAT 2017: None
Selected for GREAT 2018: None
URI: http://gala.gre.ac.uk/id/eprint/869

Actions (login required)

View Item View Item